MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS40240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombus (2101)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported the during implantation of the stent (subject device) into the right posterior cerebral artery (pca), the patient suffered a stroke of the distal basilar artery.The physician performed a thrombectomy and blood circulation was restored.The physician suspects that the stroke occurred due to thrombus formation in the stent lumen at the top of the basilar artery.The patient is currently hospitalized with a mid-brain stroke of score 18 on national institutes of health stroke scale (nhiss).No further information is available.
 
Additional Manufacturer Narrative
The automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.Based on the investigation results and available information an assignable cause of anticipated procedural complication was assigned to the as reported issue of patient stroke and thrombus formation since the issues are due to known physiological effects of the procedure and or/ patient condition noted with the direction for use, device labelling and/or risk documentation files.The subject device remains implanted in patient.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8510339
Report Number3008881809-2019-00098
Device Sequence Number1955740
Product Code NJE
UDI-Device Identifier07613252656203
UDI-Public07613252656203
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberM003SZAS40240
Device Lot Number20296589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER); EXCELSIOR MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;